Title:
|
Remarks on the complementability of spaces of Bochner integrable functions in spaces of vector measures (English) |
Author:
|
Emmanuele, G. |
Language:
|
English |
Journal:
|
Commentationes Mathematicae Universitatis Carolinae |
ISSN:
|
0010-2628 (print) |
ISSN:
|
1213-7243 (online) |
Volume:
|
37 |
Issue:
|
2 |
Year:
|
1996 |
Pages:
|
217-228 |
. |
Category:
|
math |
. |
Summary:
|
In the paper [5] L. Drewnowski and the author proved that if $X$ is a Banach space containing a copy of $c_0$ then $L_1({\mu },X)$ is {\it not} complemented in $cabv({\mu },X)$ and conjectured that the same result is true if $X$ is any Banach space without the Radon-Nikodym property. Recently, F. Freniche and L. Rodriguez-Piazza ([7]) disproved this conjecture, by showing that if $\mu$ is a finite measure and $X$ is a Banach lattice not containing copies of $c_0$, then $L_1({\mu },X)$ is complemented in $cabv({\mu },X)$. Here, we show that the complementability of $L_1({\mu },X)$ in $cabv({\mu },X)$ together with that one of $X$ in the bidual $X^{\ast\ast}$ is equivalent to the complementability of $L_1({\mu },X)$ in its bidual, so obtaining that for certain families of Banach spaces not containing $c_0$ complementability occurs (Section 2), thanks to the existence of general results stating that a space in one of those families is complemented in the bidual. We shall also prove that certain quotient spaces inherit that property (Section 3). (English) |
Keyword:
|
spaces of vector measures and vector functions |
Keyword:
|
complementability |
Keyword:
|
Banach lattices |
Keyword:
|
preduals of W$^\ast$-algebras |
Keyword:
|
quotient spaces |
MSC:
|
46B20 |
MSC:
|
46B30 |
MSC:
|
46E27 |
MSC:
|
46E40 |
MSC:
|
46L99 |
idZBL:
|
Zbl 0855.46006 |
idMR:
|
MR1398997 |
. |
Date available:
|
2009-01-08T18:23:14Z |
Last updated:
|
2012-04-30 |
Stable URL:
|
http://hdl.handle.net/10338.dmlcz/118827 |
. |
Reference:
|
[1] Bourgain J., Pisier G.: A construction of ${\Cal L}_\infty$-spaces and related Banach spaces.Bol. Soc. Bras. Mat. 14.2 (1983), 109-123. MR 0756904 |
Reference:
|
[2] Cambern M., Greim P.: The dual of a space of vector measures.Math. Z. 180 (1982), 373-378. Zbl 0471.46016, MR 0664522 |
Reference:
|
[3] Dinculeanu N.: Vector Measures.Pergamon Press, New York, 1967. Zbl 0647.60062, MR 0206190 |
Reference:
|
[4] Diestel J., Uhl J.J., Jr.: Vector Measures.Math. Surveys 15, Amer. Math. Soc., Providence, Rhode Island, 1977. Zbl 0521.46035, MR 0453964 |
Reference:
|
[5] Drewnowski L., Emmanuele G.: The problem of complementability for some spaces of vector measures of bounded variation with values in Banach spaces containing copies of $c_0$.Studia Math. 104.2 (1993), 111-123. MR 1211812 |
Reference:
|
[6] Dunford N., Schwartz J.T.: Linear Operators, part I.Intersciences, New York and London, 1958. Zbl 0635.47001, MR 0117523 |
Reference:
|
[7] Freniche F., Rodriguez-Piazza L.: Linear projections from a space of measures onto its Bochner integrable functions subspace.preprint, 1993. |
Reference:
|
[8] Ghoussoub N., Rosenthal H.P.: Martingales, $G_\delta$-embeddings and quotients of $L_1$.Math. Annalen 264 (1983), 321-332. Zbl 0511.46017, MR 0714107 |
Reference:
|
[9] Halmos P.R.: Measure Theory.GTM 18, Springer Verlag, New York, Berlin, Heidelberg, 1974. Zbl 0283.28001 |
Reference:
|
[10] Harmand P., Werner D., Werner W.: M-ideals in Banach spaces and Banach algebras.LNM 1547, Springer Verlag, New York, Berlin, Heidelberg, 1994. Zbl 0789.46011, MR 1238713 |
Reference:
|
[11] Johnson J.: Remarks on Banach spaces of compact operators.J. Funct. Analysis 32.3 (1979), 304-311. Zbl 0412.47024, MR 0538857 |
Reference:
|
[12] Kwapien S.: On Banach spaces containing $c_0$.Studia Math. 52 (1974), 187-188. Zbl 0295.60003, MR 0356156 |
Reference:
|
[13] Lindenstrauss J., Tzafriri L.: Classical Banach Spaces, II, Function Spaces.EMG 97, Springer Verlag, New York, Berlin, Heidelberg, 1979. Zbl 0403.46022, MR 0540367 |
Reference:
|
[14] Lohman R.H.: A note on Banach spaces containing $l_1$.Canad. Math. Bull. 19 (1976), 365-367. MR 0430748 |
Reference:
|
[15] Musial K.: Martingales of Pettis integrable functions.in Measure Theory, Oberwolfach 1979, LNM 794, Springer Verlag, New York, Berlin, Heidelberg 1980. Zbl 0433.28010, MR 0577981 |
Reference:
|
[16] Pelczynski A.: Banach spaces of Analytic Functions and Absolutely Summing Operators.CBMS 30, Amer. Math. Soc., Providence, Rhode Island, 1977. Zbl 0475.46022, MR 0511811 |
Reference:
|
[17] Rao T.S.S.R.K.: $L^1(\lambda,E)$ as a constrained subspace of its bidual.Indian Statistical Institute, Tech. Report, 1988. |
Reference:
|
[18] Rao T.S.S.R.K., Roy A.K., Sundaresan K.: Intersection properties of balls in tensor products of some Banach spaces.Math. Scand. 65 (1989), 103-118. Zbl 0675.46007, MR 1051827 |
Reference:
|
[19] Rao T.S.S.R.K.: A note on the $R_{n,k}$ property for $L_1(\mu)$.Canad. Math. Bull. 32 (1989), 74-77. MR 0996125 |
Reference:
|
[20] Rao T.S.S.R.K.: Intersection properties of balls in tensor products of some Banach spaces - II.Indian J. Pure Appl. Math. 21 (1990), 275-284. Zbl 0706.46019, MR 1044265 |
Reference:
|
[21] Sakai S.: C$^\ast$-Algebras and W$^\ast$-Algebras.EMG 60, Springer Verlag, 1971. Zbl 1153.37316, MR 0442701 |
Reference:
|
[22] Schaefer H.H.: Banach lattices and positive operators.GMW 215, Springer Verlag, New York, Berlin, Heidelberg, 1974. Zbl 0296.47023, MR 0423039 |
Reference:
|
[23] Sundaresan K.: Banach lattices of Lebesgue-Bochner function spaces and conditional expectation operators, I.Bull. Acad. Sinica 2.2 (1974), 165-184. Zbl 0307.46025, MR 0355584 |
Reference:
|
[24] Takesaki M.: Theory of operator algebras, I.Springer Verlag, 1979. Zbl 0990.46034, MR 0548728 |
Reference:
|
[25] Caselles V.: A characterization of weakly sequentially complete Banach lattices.Math. Z. 190 (1985), 379-385. Zbl 0587.46019, MR 0806896 |
. |